Cold/Wind Chill, Adams
- When
- December 10, 12:00 AM CST to 11:00 AM CST
- Where
- Adams forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.970, -89.771 (the zone’s center; the record gives no point)
Strong winds and plummeting temperatures combined to create wind chills of 20 below to 30 below on December 10 in the wake of a large winter storm.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Strong winds and plummeting temperatures combined to create wind chills of 20 below to 30 below on December 10 in the wake of a large winter storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Dec 9, 3:49 PM CST, 8 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CST WED DEC 9 2009
.SHORT TERM...TONIGHT THROUGH SATURDAY
MAIN FORECAST CONCERN IS ONGOING HAZARDS AS WELL AS LOW WIND CHILLS
TONIGHT THROUGH THURSDAY NIGHT
CURRENTLY AS OF 21Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED A HIGHLY AMPLIFIED RIDGE OVER THE EAST PACIFIC INTO EASTERN
ALASKA...THEN TROUGHING PRETTY MUCH DOMINATING THE REST OF NORTH
AMERICA. WITHIN THIS TROUGH...A 513 DAM UPPER LOW WAS LOCATED OVER
NORTHERN LOWER MICHIGAN...A SHORTWAVE WAS OVER CENTRAL MONTANA...AND
A POLAR VORTEX WAS DROPPING SOUTH THROUGH THE NUNAVUT REGION OF
CANADA. ASSOCIATED WITH THE UPPER LOW WAS A 975MB LOW NEAR ALPENA
MICHIGAN. TIGHT PRESSURE GRADIENT EXISTS WEST OF THE LOW BACK INTO
WESTERN MINNESOTA AND IOWA....WHICH HAS HELPED KEEP WIND SPEEDS UP
THROUGH THE DAY. WINDS ARE STARTING TO SLOWLY COME DOWN OFF THEIR
HIGHS...WHICH CAN BE SEEN IN THE MKEPNSARX STATEMENTS. PLENTY OF
SNOWFALL WAS OBSERVED FROM THE LOW PRESSURE SYSTEM...WITH AMOUNTS
RANGING FROM 8 TO 17 INCHES. A LITTLE LIGHT SNOW STILL LINGERS OVER
THE FORECAST AREA...LEFTOVER FROM THE DIMINISHING DEFORMATION ZONE.
WITH THE SNOW DIMINISHING AND FALLEN SNOW SETTLING...THE AMOUNT OF
BLOWING SNOW HAS DIMINISHED AS WELL. LOWEST VISIBILITIES ARE IN
EXPOSED AREAS ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA...WHERE
OBS ARE REPORTING AROUND ONE HALF OF A MILE. FARTHER TO THE
WEST...HIGH PRESSURE SITS OVER THE PLAINS. AIRMASS IS QUITE
CHILLY...AIDED BY EXTENSIVE SNOWPACK NOW OVER THE PLAINS...WITH
DEVILS LAKE NORTH DAKOTA ONLY -8F AT 21Z. THIS COLD AIR HAS BEEN
FILTERING IN ON THE BLUSTERY NORTHWEST WINDS.
TONIGHT...UPPER AND SURFACE LOWS OVER LOWER MICHIGAN WILL LIFT UP
INTO WESTERN QUEBEC BY 12Z THURSDAY...ALLOWING SNOW TO FURTHER
DIMINISH AND THE PRESSURE GRADIENT TO CONTINUE TO RELAX. HOWEVER...
THE WINDS ARE NOT GOING TO GO COMPLETELY CALM...SINCE THE RIDGE OVER
THE PLAINS IS PROGGED TO MOSTLY DROP TO THE SOUTH. IN FACT...A
NORTHWEST LOW LEVEL FLOW SHOULD PERSIST...ADVECTING THE COLDER AIR
OVER THE DAKOTAS INTO THE FORECAST AREA. OVERALL GOING LOWS LOOKED
GOOD BASED ON UPSTREAM READINGS AND LATEST GUIDANCE. WITH THE WINDS
STAYING UP AND TEMPERATURES EXPECTED TO FALL INTO THE SINGLE DIGITS
BELOW ZERO IN MOST LOCATIONS...WIND CHILLS SHOULD DROP TO 15 TO 25
BELOW BY 12Z...POSSIBLY EVEN REACHING 30 BELOW IN THE ROCHESTER
AREA. AS FAR AS HAZARDS GO...SINCE NONE OF THE EXPOSED METAR SITES
ACROSS THE REGION HAVE REPORTED BLIZZARD CONDITIONS IN THE PAST
COUPLE OF HOURS...DECIDED TO CANCEL THE BLIZZARD WARNING. AT LEAST
FOR SOUTHEAST MINNESOTA AND NORTHEAST IOWA...WHERE WINDS ARE
STRONGER THIS EVENING AND THE AREA IS MORE EXPOSED...HAVE KEPT A
WINTER WEATHER ADVISORY FOR BLOWING SNOW GOING THERE. AFTER
MIDNIGHT...WIND CHILL CRITERIA LOOKS TO BE MET ACROSS THE FORECAST
AREA...AND THEREFORE WIND CHILL ADVISORIES WERE PUT UP. NOTE THAT
THE WIND CHILL ADVISORY HAS BEEN COMBINED WITH THE WINTER WEATHER
ADVISORY OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA FOR SIMPLICITY.
THURSDAY...SHORTWAVE CURRENTLY OVER CENTRAL MONTANA IS PROGGED TO
MARCH EASTWARD ACROSS THE DAKOTAS...MINNESOTA AND INTO NORTHERN
WISCONSIN BY LATE IN THE DAY. ASSOCIATED WITH THIS SHORTWAVE IS A
ZONE OF ISENTROPIC LIFT...SEEN ON THE 265K SURFACE. THE RESULT OF
THIS LIFT IS A FORMATION OF A STRATUS DECK...NOTED ON 850MB RH
FIELDS FROM THE GFS/NAM...AND IS PRESENTLY BEING OBSERVED IN CENTRAL
AND EASTERN MONTANA. HAVE INCREASED CLOUD COVER TO ACCOUNT FOR THE
LIFT...ESPECIALLY IN THE AFTERNOON...AND FURTHER INCREASES MAY BE
NECESSARY. THIS CLOUD COVER...COMBINED WITH THE COLD AIRMASS MOVING
IN TONIGHT...WILL NOT HELP AT ALL IN ALLOWING TEMPERATURES TO RISE.
THEREFORE...HAVE KEPT HIGHS WELL BELOW NORMAL...AT MOST TOPPING OUT
AROUND 10 ABOVE. GIVEN THE SLOW TEMPERATURE RISE...KEPT THE WIND
CHILL ADVISORY GOING UNTIL 17Z.
THURSDAY NIGHT INTO FRIDAY...UPPER LEVEL FLOW IS INDICATED TO START
TURNING A LITTLE MORE WESTERLY IN THE WAKE OF THURSDAYS SHORTWAVE.
SOME OF THIS IS DUE TO THE POLAR VORTEX IN THE NUNAVUT REGION
DIGGING DOWN INTO ALBERTA AND SASKATCHEWAN. THIS SWITCH TO A
WESTERLY FLOW ALOFT SHOULD TURN THE LOW LEVEL FLOW INTO A RETURN
WEST-SOUTHWEST FLOW. LOOKING AGAIN AT THE 265K SURFACE FROM THE
09.12Z GFS/NAM...ISENTROPIC LIFT IS STILL PROGGED ACROSS MUCH OF THE
AREA THROUGH FRIDAY MORNING...WITH THE GREATEST AMOUNT OVER TAYLOR
AND CLARK COUNTIES. AFTER COORDINATION WITH SURROUNDING OFFICES...
DECIDED TO NOT ONLY INCREASE CLOUD COVER...BUT INCLUDE THE MENTION
OF SOME FLURRIES OVER TAYLOR AND CLARK COUNTIES AS WELL. TEMPERATURE
FORECASTS ARE A LITTLE TRICKY...GIVEN THE CLOUD COVER AND RETURN
FLOW. HOWEVER...GIVEN HOW COLD WE ARE ON THURSDAY...IT SEEMS
REASONABLE FOR TEMPERATURES TO FALL BACK INTO THE SINGLE DIGITS
BELOW ZERO THURSDAY NIGHT. A LITTLE WARMER CONDITIONS SHOULD BE FELT
ON FRIDAY AS WINDS BRING UP SOME WARMER AIR FROM THE SOUTHWEST.
HOWEVER...WITH SUNSHINE STILL BEING LIMITED AND THE EXTENSIVE
SNOWPACK...KEPT HIGHS STILL 10 TO 15 DEGREES BELOW NORMAL.
FRIDAY NIGHT INTO SATURDAY...UPPER LEVEL FLOW IS PROGGED TO REMAIN
WESTERLY DURING THIS TIME FRAME...AS THE POLAR VORTEX DROPS FURTHER
SOUTH THROUGH ALBERTA. NOT REALLY ANY FORCING MECHANISMS INDICATED
WITHIN THE UPPER FLOW...THEREFORE A DRY FORECAST LOOKS GOOD. SHOULD
BE A WARMER PERIOD AS WELL...WITH 850MB TEMPS CLIMBING TO -4 TO -6C
ON SATURDAY...COMPARED TO THE -20C READINGS EXPECTED ON THURSDAY.
THEREFORE HAVE RAISED BOTH LOWS AND HIGHS...THOUGH FRIDAY NIGHT IS A
LITTLE TRICKY AS THE WINDS MAY BRIEFLY DECOUPLE IN THE EVENING.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
MODELS AND ENSEMBLES ARE IN SURPRISINGLY GOOD AGREEMENT THROUGH THE
LONG TERM PORTION OF THE FORECAST...BOTH IN THE MID LEVEL AND
SURFACE FLOW. ONE MINOR DIFFERENCE EXISTS SUNDAY NIGHT INTO
MONDAY...OTHERWISE ABOVE AVERAGE CONFIDENCE EXISTS IN THE FORECAST.
IN THE MEAN PATTERN...ZONAL FLOW IS PROGGED ACROSS THE COUNTRY
SATURDAY NIGHT...THEN TROUGHING IS GOING TO GRADUALLY DEVELOP ACROSS
THE PLAINS BY MONDAY. THE DEEPER PORTION OF THE TROUGH LOOKS TO
PROGRESS EASTWARD QUICKLY ACROSS THE AREA AS RIDGING BUILDS INTO THE
WESTERN U.S....THOUGH A WEST-NORTHWEST FLOW ALOFT LOOKS TO REMAIN IN
PLACE THROUGH WEDNESDAY.
IN TERMS OF THE DETAILS...A SHORTWAVE OVER SOUTHERN CALIFORNIA
SATURDAY NIGHT IS PROGGED TO LIFT NORTHEAST AS TROUGHING DEVELOPS
OVER WESTERN CANADA AND THE NORTHERN ROCKIES. MODELS HAVING VARYING
TIMING DIFFERENCES WITH THIS SHORTWAVE...BUT IT SEEMS THAT SOMEWHERE
BETWEEN SUNDAY NIGHT AND MONDAY THE SHORTWAVE WOULD CROSS IOWA. WARM
ADVECTION AHEAD OF THE SHORTWAVE COULD SPREAD SOME LIGHT SNOW INTO
THE AREA ON SUNDAY...WARRANTING THE LOW CHANCES OF PRECIPITATION IN
THE FORECAST. BETTER CHANCES FOR PRECIPITATION SHOULD COME SUNDAY
NIGHT AND MONDAY AS THE SHORTWAVE CROSSES JUST TO THE SOUTH. IN THE
WAKE OF THE SHORTWAVE...CANADIAN HIGH PRESSURE IS PROGGED TO DROP
SOUTH INTO THE PLAINS ON TUESDAY...CROSSING THE AREA TUESDAY NIGHT.
WITH THIS HIGH COMING IN...ANTICIPATE DRYING AND COOLING CONDITIONS.
RETURN FLOW LOOKS TO SET UP ON WEDNESDAY...AND ALTHOUGH THERE COULD
BE A SHORTWAVE MOVING THROUGH THE FLOW TO WARRANT SOME PRECIPITATION
CHANCES...PROBABILITY RIGHT NOW LOOKS TO INCLUDE THEM. OVERALL...
TEMPERATURES ARE EXPECTED TO REMAIN AT OR BELOW NORMAL THROUGH THE
PERIOD.
&&
.AVIATION...TONIGHT AND THURSDAY
LATEST 18Z SURFACE ANALYSIS INDICATED A STRONG LOW PRESSURE SYSTEM
OVER NORTHERN LOWER MICHIGAN. A TIGHT PRESSURE GRADIENT ON THE
BACKSIDE OF THE LOW PRESSURE SYSTEM HAS ALLOWED FOR STRONG WINDS AT
BOTH KRST AND KLSE TAF SITES. BLOWING AND DRIFTING SNOW IS REDUCING
VISIBILITIES TO A MILE OR LESS ACROSS PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA. THE LOW PRESSURE SYSTEM WILL MOVE
NORTHEAST INTO SOUTHERN CANADA THIS EVENING. WINDS WILL CONTINUE TO
BE 20 TO 35 MPH WITH GUSTS UP TO 45 MPH THROUGH 00Z THURSDAY.
VISIBILITIES WILL THEN BEGIN TO IMPROVE TO MVFR RANGE AT KRST BY 00Z
THURSDAY AND MVFR CONDITIONS WILL PREVAIL THROUGH 08Z THURSDAY.
THEN...VFR CONDITIONS ARE EXPECTED AFTER 13Z AT BOTH KRST AND KLSE
TAF SITES...AS A WEAK SURFACE RIDGE BUILDS INTO EASTERN MINNESOTA.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST THURSDAY
FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.
MN...WINTER WEATHER ADVISORY UNTIL 11 AM CST THURSDAY FOR MNZ079-
MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WINTER WEATHER ADVISORY UNTIL 11 AM CST THURSDAY FOR IAZ008-
IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...AJ
AVIATION..........DTJHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1156 PM CST WED DEC 9 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-101200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1156 PM CST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT TEMPERATURES WILL FALL INTO THE SINGLE DIGITS BELOW ZERO TONIGHT. NORTHWEST WINDS WILL COMBINE WITH THESE COLD TEMPERATURES TO PRODUCE WIND CHILL VALUES IN THE 15 TO 25 BELOW ZERO RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILLS OF 15 TO 25 BELOW WILL BE COMMON THURSDAY MORNING AND AGAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... ANY ADDITIONAL SNOWFALL THAT FELL THROUGH WEDNESDAY WOULD BE APPRECIATED THURSDAY MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DTJ/AJ/DAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CST WED DEC 09 2009
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM SNOW COLBY 4SW 44.87N 90.42W
12/09/2009 E6.0 INCH CLARK WI PUBLIC
0120 PM SNOW MCGREGOR 4W 43.01N 91.28W
12/09/2009 E10.0 INCH CLAYTON IA PUBLIC
0122 PM SNOW CLAYTON CENTER 42.88N 91.32W
12/09/2009 E10.0 INCH CLAYTON IA PUBLIC
0123 PM SNOW HAWKEYE 2N 42.99N 91.97W
12/09/2009 E10.0 INCH FAYETTE IA PUBLIC
0124 PM SNOW STACYVILLE 43.44N 92.79W
12/09/2009 E6.0 INCH MITCHELL IA PUBLIC
0127 PM SNOW RUSHFORD 43.81N 91.75W
12/09/2009 E16.5 INCH FILLMORE MN PUBLIC
0128 PM SNOW WYKOFF 3N 43.76N 92.27W
12/09/2009 E12.4 INCH FILLMORE MN PUBLIC
0129 PM SNOW HIGHLAND 43.69N 91.89W
12/09/2009 E12.0 INCH FILLMORE MN PUBLIC
0133 PM SNOW ROCHESTER 4E 43.90N 92.38W
12/09/2009 E10.0 INCH OLMSTED MN PUBLIC
0140 PM SNOW ORONOCO 44.16N 92.54W
12/09/2009 E12.9 INCH OLMSTED MN PUBLIC
0142 PM SNOW ROCHESTER AIRPORT 43.94N 92.50W
12/09/2009 E12.8 INCH OLMSTED MN PUBLIC
0143 PM SNOW GILMAN 45.17N 90.81W
12/09/2009 E10.0 INCH TAYLOR WI PUBLIC
0147 PM SNOW LA CROSSE NWS 43.28N 91.19W
12/09/2009 E12.9 INCH LA CROSSE WI PUBLIC
0148 PM SNOW SHELBY 43.76N 91.16W
12/09/2009 E13.0 INCH LA CROSSE WI PUBLIC
0151 PM SNOW BLACK RIVER FALLS 44.30N 90.85W
12/09/2009 E12.0 INCH JACKSON WI PUBLIC
0153 PM SNOW MILLSTON 44.20N 90.65W
12/09/2009 E12.0 INCH JACKSON WI PUBLIC
0155 PM SNOW LOYAL 6SE 44.71N 90.42W
12/09/2009 E7.0 INCH CLARK WI PUBLIC
0159 PM SNOW NECEDAH 3SE 43.98N 90.04W
12/09/2009 E9.0 INCH JUNEAU WI PUBLIC
0202 PM SNOW OSSEO 44.58N 91.21W
12/09/2009 E12.5 INCH TREMPEALEAU WI PUBLIC
0247 PM SNOW LA CROSSE 2S 43.81N 91.23W
12/09/2009 E16.8 INCH LA CROSSE WI PUBLIC
0250 PM SNOW MAUSTON WRJC RADIO 43.82N 90.07W
12/09/2009 E12.5 INCH JUNEAU WI PUBLIC
0449 AM SNOW WINONA 3S 43.99N 91.61W
12/09/2009 E15.0 INCH WINONA MN PUBLIC
0450 AM SNOW MEDFORD 4NW 45.16N 90.38W
12/09/2009 E10.3 INCH TAYLOR WI PUBLIC
0451 AM SNOW LA CROSSE 5SSE 43.79N 91.21W
12/09/2009 E10.8 INCH LA CROSSE WI PUBLIC
0452 AM SNOW GRAND MEADOW 43.71N 92.57W
12/09/2009 E10.0 INCH MOWER MN PUBLIC
0532 PM SNOW HAMMOND 1S 44.21N 92.37W
12/09/2009 E12.0 INCH WABASHA MN PUBLIC
0532 PM SNOW MONONA 1S 43.04N 91.39W
12/09/2009 E13.0 INCH CLAYTON IA PUBLIC
0537 PM SNOW MONDOVI 44.57N 91.67W
12/09/2009 E10.0 INCH BUFFALO WI PUBLIC
0538 PM SNOW HOLMEN 2S 43.95N 91.26W
12/09/2009 E14.6 INCH LA CROSSE WI PUBLIC
0538 PM SNOW MUSCODA 6S 43.13N 90.44W
12/09/2009 E11.5 INCH GRANT WI PUBLIC
0540 PM SNOW DECORAH 43.31N 91.79W
12/09/2009 E12.0 INCH WINNESHIEK IA PUBLIC
0630 AM SNOW WAUKON 8NW 43.34N 91.60W
12/09/2009 E10.0 INCH ALLAMAKEE IA PUBLIC
0648 AM SNOW GOODVIEW 44.07N 91.71W
12/09/2009 E13.8 INCH WINONA MN PUBLIC
0649 AM SNOW WILTON 4E 43.82N 90.48W
12/09/2009 E10.0 INCH MONROE WI PUBLIC
0706 AM SNOW PETERSON 1S 43.78N 91.82W
12/09/2009 E14.0 INCH FILLMORE MN PUBLIC
0727 AM SNOW ARKDALE 44.03N 89.89W
12/09/2009 E7.5 INCH ADAMS WI PUBLIC
0727 AM SNOW READS LANDING 1W 44.40N 92.17W
12/09/2009 E12.0 INCH WABASHA MN PUBLIC
0730 AM SNOW ROCHESTER 44.02N 92.47W
12/09/2009 E10.8 INCH OLMSTED MN PUBLIC
0734 AM SNOW LONGWOOD 44.89N 90.60W
12/09/2009 E5.0 INCH CLARK WI PUBLIC
0734 AM SNOW ZUMBRO FALLS 44.29N 92.43W
12/09/2009 E10.0 INCH WABASHA MN PUBLIC
0735 AM SNOW DECORAH 5E 43.30N 91.70W
12/09/2009 E12.0 INCH WINNESHIEK IA PUBLIC
0736 AM SNOW FOUR CORNERS 44.08N 90.91W
12/09/2009 E10.5 INCH MONROE WI PUBLIC
0737 AM SNOW OELWEIN 42.67N 91.92W
12/09/2009 E14.0 INCH FAYETTE IA PUBLIC
0738 AM SNOW HOLMEN 2NW 43.98N 91.29W
12/09/2009 E15.2 INCH LA CROSSE WI PUBLIC
0741 AM SNOW CHARLES CITY 43.06N 92.69W
12/09/2009 E6.0 INCH FLOYD IA PUBLIC
0741 AM SNOW EDGEWOOD 42.64N 91.40W
12/09/2009 E11.5 INCH CLAYTON IA PUBLIC
0741 AM SNOW VOLGA 1NE 42.81N 91.54W
12/09/2009 E11.0 INCH CLAYTON IA PUBLIC
0742 AM SNOW OTRANTO 43.49N 93.01W
12/09/2009 E10.0 INCH MITCHELL IA PUBLIC
0743 AM SNOW RENO 43.60N 91.28W
12/09/2009 E9.5 INCH HOUSTON MN PUBLIC
0744 AM SNOW ELGIN 2SSW 44.11N 92.26W
12/09/2009 E8.0 INCH WABASHA MN PUBLIC
0746 AM SNOW NEILLSVILLE 3SW 44.54N 90.62W
12/09/2009 E9.0 INCH CLARK WI PUBLIC
0749 AM SNOW DECORAH 8ENE 43.33N 91.70W
12/09/2009 E13.0 INCH WINNESHIEK IA PUBLIC
0752 AM SNOW WABASHA 44.37N 92.04W
12/09/2009 E11.0 INCH WABASHA MN PUBLIC
0752 AM SNOW WINONA 2ENE 44.06N 91.63W
12/09/2009 E11.0 INCH WINONA MN PUBLIC
0753 AM SNOW WAUCOMA 3SE 43.02N 91.98W
12/09/2009 E10.5 INCH FAYETTE IA PUBLIC
0755 AM SNOW CALMAR 43.18N 91.87W
12/09/2009 E13.4 INCH WINNESHIEK IA PUBLIC
0755 AM SNOW TUNNEL CITY 44.00N 90.57W
12/09/2009 E8.3 INCH MONROE WI PUBLIC
0756 AM SNOW ELKADER 42.85N 91.41W
12/09/2009 E8.6 INCH CLAYTON IA PUBLIC
0756 AM SNOW PRAIRIE DU CHIEN 43.03N 91.14W
12/09/2009 E10.5 INCH CRAWFORD WI PUBLIC
0757 AM SNOW TAYLOR 44.32N 91.12W
12/09/2009 E14.0 INCH JACKSON WI PUBLIC
0758 AM SNOW BYRON 44.03N 92.65W
12/09/2009 E10.5 INCH OLMSTED MN PUBLIC
0758 AM SNOW NECEDAH 44.03N 90.07W
12/09/2009 E8.9 INCH JUNEAU WI PUBLIC
0802 AM SNOW STEUBEN 3NW 43.20N 90.88W
12/09/2009 E12.4 INCH CRAWFORD WI PUBLIC
0806 AM SNOW WESTBY 3ENE 43.66N 90.82W
12/09/2009 E10.1 INCH VERNON WI PUBLIC
0807 AM SNOW ST ANSGAR 43.38N 92.92W
12/09/2009 E9.3 INCH MITCHELL IA PUBLIC
0807 AM SNOW VIROQUA 43.55N 90.89W
12/09/2009 E9.8 INCH VERNON WI PUBLIC
0808 AM SNOW LA FARGE 43.58N 90.64W
12/09/2009 E9.6 INCH VERNON WI PUBLIC
0811 AM SNOW IONIA 2W 43.04N 92.48W
12/09/2009 E7.5 INCH CHICKASAW IA PUBLIC
0812 AM SNOW SOLDIERS GROVE 43.39N 90.77W
12/09/2009 E9.0 INCH CRAWFORD WI PUBLIC
0815 AM SNOW STRAWBERRY POINT 42.68N 91.54W
12/09/2009 E14.0 INCH CLAYTON IA PUBLIC
0816 AM SNOW DAKOTA 43.91N 91.36W
12/09/2009 E16.3 INCH WINONA MN PUBLIC
0817 AM SNOW VIOLA 43.51N 90.67W
12/09/2009 E14.0 INCH VERNON WI PUBLIC
0822 AM SNOW READSTOWN 43.45N 90.76W
12/09/2009 E11.0 INCH VERNON WI PUBLIC
0823 AM SNOW GALESVILLE 44.08N 91.36W
12/09/2009 E14.0 INCH TREMPEALEAU WI PUBLIC
0824 AM SNOW BLAIR 2NW 44.31N 91.25W
12/09/2009 E10.5 INCH TREMPEALEAU WI PUBLIC
0825 AM SNOW AUSTIN 43.67N 92.98W
12/09/2009 E7.0 INCH MOWER MN PUBLIC
0826 AM SNOW SPRING GROVE 43.56N 91.64W
12/09/2009 E7.0 INCH HOUSTON MN PUBLIC
0827 AM SNOW CRESCO 43.38N 92.12W
12/09/2009 E10.0 INCH HOWARD IA PUBLIC
0828 AM SNOW LANSING 4SE 43.32N 91.16W
12/09/2009 E10.9 INCH ALLAMAKEE IA PUBLIC
0828 AM SNOW WARRENS 5WSW 44.11N 90.59W
12/09/2009 E14.1 INCH MONROE WI PUBLIC
0829 AM SNOW FAYETTE 42.84N 91.80W
12/09/2009 E11.5 INCH FAYETTE IA PUBLIC
0831 AM SNOW MAUSTON 43.80N 90.08W
12/09/2009 E11.1 INCH JUNEAU WI PUBLIC
0831 AM SNOW ST CHARLES 5N 44.04N 92.07W
12/09/2009 E13.0 INCH WINONA MN PUBLIC
0832 AM SNOW NEW HAMPTON 43.06N 92.31W
12/09/2009 E12.5 INCH CHICKASAW IA PUBLIC
0833 AM SNOW THEILMAN 44.30N 92.20W
12/09/2009 E9.7 INCH WABASHA MN PUBLIC
0836 AM SNOW WESTBORO 45.35N 90.30W
12/09/2009 E7.0 INCH TAYLOR WI PUBLIC
0837 AM SNOW ONTARIO 43.72N 90.59W
12/09/2009 E7.6 INCH VERNON WI PUBLIC
0838 AM SNOW PRESTON 43.67N 92.08W
12/09/2009 E14.0 INCH FILLMORE MN PUBLIC
0841 AM SNOW ELKADER 6SSW 42.81N 91.43W
12/09/2009 E8.6 INCH CLAYTON IA PUBLIC
0845 AM SNOW OSSEO 44.58N 91.22W
12/09/2009 E14.0 INCH TREMPEALEAU WI PUBLIC
0846 AM SNOW MEDFORD 45.14N 90.35W
12/09/2009 E12.0 INCH TAYLOR WI PUBLIC
0859 AM SNOW WATERVILLE 8S 43.11N 91.29W
12/09/2009 E12.8 INCH ALLAMAKEE IA PUBLIC
0859 AM SNOW WINONA 44.05N 91.66W
12/09/2009 E15.6 INCH WINONA MN PUBLIC
0901 AM SNOW ELMA 43.25N 92.44W
12/09/2009 E7.8 INCH HOWARD IA PUBLIC
0901 AM SNOW WILLARD 44.73N 90.74W
12/09/2009 E9.0 INCH CLARK WI PUBLIC
0907 AM SNOW CUBA CITY 42.60N 90.43W
12/09/2009 E9.8 INCH GRANT WI PUBLIC
0908 AM SNOW SINSINAWA 42.52N 90.53W
12/09/2009 E7.0 INCH GRANT WI PUBLIC
0912 AM SNOW OSAGE 43.29N 92.81W
12/09/2009 E10.0 INCH MITCHELL IA PUBLIC
0929 AM SNOW LA CRESCENT 1N 43.83N 91.31W
12/09/2009 E13.0 INCH HOUSTON MN PUBLIC
0935 PM SNOW STODDARD 5NNE 43.72N 91.17W
12/09/2009 E13.5 INCH VERNON WI PUBLIC
0936 PM SNOW VALLEY 1NW 43.65N 90.55W
12/09/2009 E9.0 INCH VERNON WI PUBLIC
0940 AM SNOW AUSTIN KAAL TV 43.68N 92.95W
12/09/2009 E11.0 INCH MOWER MN PUBLIC
0941 AM SNOW SPRING VALLEY 3E 43.68N 92.31W
12/09/2009 E8.0 INCH FILLMORE MN PUBLIC
0942 AM SNOW WHITEHALL 44.37N 91.32W
12/09/2009 E8.0 INCH TREMPEALEAU WI PUBLIC
0943 AM SNOW BLACK RIVER FALLS 44.30N 90.86W
12/09/2009 E11.7 INCH JACKSON WI PUBLIC
0943 AM SNOW SPARTA 43.95N 90.81W
12/09/2009 E7.0 INCH MONROE WI PUBLIC
0950 AM SNOW WAUKON 6ESE 43.24N 91.59W
12/09/2009 E12.5 INCH ALLAMAKEE IA PUBLIC
0951 AM SNOW NEW HAMPTON 1S 43.04N 92.32W
12/09/2009 E13.0 INCH CHICKASAW IA PUBLIC
0953 AM SNOW MILLVILLE 42.71N 91.08W
12/09/2009 E13.5 INCH CLAYTON IA PUBLIC
0954 AM SNOW N. WASHINGTON 43.12N 92.42W
12/09/2009 E12.0 INCH CHICKASAW IA PUBLIC
0957 AM SNOW LAKE CAMELOT 44.21N 89.77W
12/09/2009 E11.0 INCH ADAMS WI PUBLIC
0957 AM SNOW NASHUA 42.95N 92.54W
12/09/2009 E6.0 INCH CHICKASAW IA PUBLIC
0959 AM SNOW HOKAH 43.76N 91.35W
12/09/2009 E13.0 INCH HOUSTON MN PUBLIC
1000 AM SNOW FRIENDSHIP 43.97N 89.82W
12/09/2009 E8.6 INCH ADAMS WI PUBLIC
1000 AM SNOW GILMANTON 8SE 44.39N 91.60W
12/09/2009 E14.0 INCH BUFFALO WI PUBLIC
1001 AM SNOW COCHRANE 44.22N 91.82W
12/09/2009 E14.0 INCH BUFFALO WI PUBLIC
1004 AM SNOW ROCK DAM LAKE 44.73N 90.84W
12/09/2009 E10.0 INCH CLARK WI PUBLIC
1006 AM SNOW WITHEE 44.96N 90.60W
12/09/2009 E11.0 INCH CLARK WI PUBLIC
1010 AM SNOW MOUNT ZION 2NW 43.29N 90.87W
12/09/2009 E7.0 INCH CRAWFORD WI PUBLIC
1011 AM SNOW MERRILLAN 44.45N 90.84W
12/09/2009 E10.0 INCH JACKSON WI PUBLIC
1011 AM SNOW STEUBEN 2SW 43.15N 90.89W
12/09/2009 E14.0 INCH CRAWFORD WI PUBLIC
1016 AM SNOW BLUE RIVER 43.19N 90.57W
12/09/2009 E12.0 INCH GRANT WI PUBLIC
1017 AM SNOW WARRENS 44.13N 90.50W
12/09/2009 E11.0 INCH MONROE WI PUBLIC
1020 AM SNOW ABBOTSFORD 44.94N 90.33W
12/09/2009 E9.5 INCH CLARK WI PUBLIC
1020 AM SNOW LANCASTER 42.85N 90.71W
12/09/2009 E9.0 INCH GRANT WI PUBLIC
1020 AM SNOW TOMAH 43.98N 90.49W
12/09/2009 E10.0 INCH MONROE WI PUBLIC
1022 AM SNOW GILLINGHAM 43.43N 90.45W
12/09/2009 E7.0 INCH RICHLAND WI PUBLIC
1028 AM SNOW LAKE CITY 44.45N 92.28W
12/09/2009 E8.0 INCH WABASHA MN PUBLIC
1030 AM SNOW STODDARD 2NE 43.69N 91.18W
12/09/2009 E13.3 INCH VERNON WI PUBLIC
1030 AM SNOW WESTBORO 4E 45.35N 90.26W
12/09/2009 E10.0 INCH TAYLOR WI PUBLIC
1033 AM SNOW CENTERVILLE 1N 44.08N 91.46W
12/09/2009 E13.0 INCH TREMPEALEAU WI PUBLIC
1038 AM SNOW NEILLSVILLE 6N 44.63N 90.60W
12/09/2009 E9.0 INCH CLARK WI PUBLIC
1039 AM SNOW DODGE CENTER 44.03N 92.86W
12/09/2009 E13.0 INCH DODGE MN PUBLIC
1040 AM SNOW MANTORVILLE 44.07N 92.76W
12/09/2009 E10.0 INCH DODGE MN PUBLIC
1043 AM SNOW HOUSTON 5E 43.76N 91.49W
12/09/2009 E13.0 INCH HOUSTON MN PUBLIC
1045 AM SNOW ORONOCO 2E 44.16N 92.51W
12/09/2009 E13.1 INCH OLMSTED MN PUBLIC
1046 AM SNOW MINNESOTA CITY 44.09N 91.75W
12/09/2009 E16.3 INCH WINONA MN PUBLIC
1054 AM SNOW DOUGLAS 2N 44.16N 92.57W
12/09/2009 E12.0 INCH OLMSTED MN PUBLIC
1058 AM SNOW HOLMEN 43.96N 91.26W
12/09/2009 E15.5 INCH LA CROSSE WI PUBLIC
1059 AM SNOW RENO 3SW 43.53N 91.33W
12/09/2009 E12.0 INCH HOUSTON MN PUBLIC
1105 AM SNOW CALEDONIA 6S 43.54N 91.50W
12/09/2009 E14.0 INCH HOUSTON MN PUBLIC
1105 AM SNOW COON VALLEY 43.70N 91.01W
12/09/2009 E12.8 INCH VERNON WI PUBLIC
1111 AM SNOW WABASHA 5S 44.32N 92.05W
12/09/2009 E11.0 INCH WABASHA MN PUBLIC
1128 AM SNOW ROCHESTER 44.02N 92.48W
12/09/2009 E11.8 INCH OLMSTED MN PUBLIC
1129 AM SNOW UNION 42.83N 90.52W
12/09/2009 E14.5 INCH GRANT WI PUBLIC
1130 AM SNOW ITHACA 43.35N 90.28W
12/09/2009 E10.4 INCH RICHLAND WI PUBLIC
1130 AM SNOW RICHLAND CENTER 43.34N 90.39W
12/09/2009 E11.0 INCH RICHLAND WI PUBLIC
1133 AM SNOW WADENA 42.84N 91.66W
12/09/2009 E10.5 INCH FAYETTE IA PUBLIC
1136 AM SNOW STOCKTON 44.03N 91.77W
12/09/2009 E13.0 INCH WINONA MN PUBLIC
1150 AM SNOW ROCHESTER KTTC TV 44.08N 92.51W
12/09/2009 E11.0 INCH OLMSTED MN PUBLIC
1152 AM SNOW GOODRICH 45.16N 90.06W
12/09/2009 E6.0 INCH TAYLOR WI PUBLIC
1200 PM SNOW LA CROSSE 3E 43.83N 91.20W
12/09/2009 E14.0 INCH LA CROSSE WI PUBLIC
1203 PM SNOW FRENCH ISLAND 43.86N 91.26W
12/09/2009 E17.0 INCH LA CROSSE WI PUBLIC
1210 PM SNOW OAK CENTER 44.35N 92.40W
12/09/2009 E12.0 INCH WABASHA MN PUBLIC
1215 PM SNOW OSSIAN 43.15N 91.77W
12/09/2009 E9.0 INCH WINNESHIEK IA PUBLIC
1220 PM SNOW INDEPENDENCE 3NE 44.39N 91.39W
12/09/2009 E10.0 INCH TREMPEALEAU WI PUBLIC
&&
OBSERVATIONS ARE COLLECTED FROM A VARIETY OF SOURCES WITH VARYING
EQUIPMENT AND EXPOSURE. NOT ALL DATA LISTED IS CONSIDERED OFFICIAL.
ADAMSThe national radar mosaic for the moment the first event began.
13 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205135, 205136, 205137, 205138, 205139, 205140, 205141, 205142, 205143, 205144, 205145, 205146, 205147.